MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number CLM-8.5-RH-NPAS-NT
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage set was used during an unknown procedure.During the procedure, a leak was found where the catheter meets the hub.The physician removed the catheter and placed a new one to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Date of event : (b)(6) 2018.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
A review of the complaint history, drawing, instructions for use(ifu), manufacturing instructions and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record shows no nonconforming events which could contribute to this failure mode in the drainage set lot.The product device lot demonstrated nonconformances for embedded foreign matter, rough or out of round sideports, coating separation and non-functioning locks.Nonconformances were noted in the catheter subassembly for rough surfacing, dirt or fibers, dents and injection melting issues.All devices were identified and scrapped prior to device release.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We have notified the appropriate personnel.Appropriate measures have been taken to address this failure mode.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
G3 ¿the initial report was inadvertently sent with company representative in g3 when it should have only included user facility.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7756226
Report Number1820334-2018-02196
Device Sequence Number1319299
Product Code GBO
UDI-Device Identifier00827002100497
UDI-Public(01)00827002100497(17)210502(10)8688049
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Catalogue NumberCLM-8.5-RH-NPAS-NT
Device Lot Number8688049
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/07/2018
08/13/2018
10/03/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date08/09/2018
09/10/2018
10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1